Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diagnosed with hyperthyroidism and taking carbimazol and beta bloker treatment. Should I go for radioactive iodine treatment?

Answered by
Dr.
Dr. Shruti Rijhwani

Rheumatologist

Practicing since :2008

Answered : 2366 Questions

default
Posted on Wed, 20 Nov 2013 in Thyroid Problem and Hormonal Problems
Question: hi, i am diagnose with hyperthyroidism. started my carbimazol and beta bloker treatment for 5 weeks. this is my second relapse. do you think i should go for the radioactive iodin treament?
doctor
Answered by Dr. Shruti Rijhwani 31 minutes later
Brief Answer: Follows. Detailed Answer: Dear Madam , Thank you for posting your query on XXXXXXX Well looking into your problem I would like to tell you that in my opinion you should consult an endocrinolgist get a USG thyroid done to find out what is the cause of your hyperthyroidism . Since you are having second relapse even after on anti thyroid medications you can consider getting radioactive iodine treatment but risks needs to be balanced against the benefits . Although the possibilities of developing hypothyroidism , malignancies is very less . Radioiodine ablation is generally safe and the only major reasons for not using it are pregnancy and breast-feeding Your treating doctor remains the best judge of your treatment because he knows all the present condition and has examined you . So , if he is recommending you this you can go for it . Yours truly Dr.Shruti
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Thyroid disease

doctor1 MD

I am a Ph.D. chemist, ~50, have been taking thyroid medication since 1995, Since switching from T4 only to T3/T4 (25ug/75ug), I have seen a big improvement in cognition and then on switching to T3 (50ug) only (done this myself for just the past 3 days see and even better improvement when it comes to my attention span. In addition, I take meds for depression & anxiety. I have not experienced any unpleasant side effects of T3 only besides a little diarrhea--is this OK? ( I think somehow, my body has a greatly diminished ability to covert T4 to T3).

doctor1 MD

Hey, Im a 25 year old male. I have been having symptoms of hypothyroidism and a few of hyperthyroidism, such as cold hands and feet, sensitivity to cold, dry skin, I never sweat even when exercising, low heart rate ( 52 BPM resting) but also have social anxiety and nervousness. I recently had a blood test done at a near by lab for cheap. TSH     1.580 Thyroxine (T4)     8.2 ug/dL T3 Uptake     35% Free Thyroxine Index     2.9 Do you see any problems there? I can t go to a doctor because i have no health insurance and have no money. I also read that hypothyroidism can play a part in delayed puberty. I didn t see any development until i was 16/17 and still look very young and feel underdeveloped. Is there anything else that could cause these symptoms? Should I get more blood work done?

doctor1 MD

Hi , I am 20 weeks pregnant, my TSH level is 4.72 My physician tried to put me on Synthroid - 25 mcg ( but I took its generic version called Levothyroxine ) but due to some kind of Tachy cardia problem before, I could not continue this medication as it effected adversely on my heart beats and my heart beats race up to 3 times the normal and it took almost a week to get stable or a little normal... also wanted to mention that I took only 1/2 a tablet of 25 mcg of this medicine, which reacted instantly, so my doc asked me to stop it and to see a Cardio, all came normal when they did ultra sound of my heart and other check ups. Now my Physician asked me to try Thyronorm which I used to take in India prior my pregnancy , but she would like to know if this is safe to take during pregnancy , also please advice how much should be the right amount of dosage in my case.

doctor1 MD

Hi, I am having all the symptoms of underactive thyroid but my blood results have been returned 3 times as OK. However, visiting doctor again he examined my neck and told me I had a goiter and would take more bloods, I am feeling really ill and should also mention that I have Rheumatoid Arthritis and see a Rheumatologist twice a year. Could this result in my having an operation and after start to feel better and loose weight? Thank You

doctor1 MD

Hi. A few days ago I started experiencing heart palpitations. I feel my heart fluttering in my chest and throat. It doesn't happen when I am moving around. It starts when I sit down, upright on the couch or in a chair. It stops when I lie down or...

doctor1 MD

I recently got AMA - Anti Microsomal Antibody test done. The range was supposed to be 34 as Positive. My reading showed a Value of 91. The lab person said this is very high. Can you plz let me know If I need to get any further tests done to know...

doctor1 MD

Thank you. About three weeks ago, I noticed a slight redness of skin at throat area. It waned and is now back on all over the front of my neck. The skin seems puffed and is very red. No small or large bumps on skin. My throat is mildly sore.